Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Had Seizure. Underwent MRI. Suggested to take levipil.Any side effect?

good evening doctor! i had a seizure nearly 2 months back and i went to the doctor and the doctor did not put me on any medication but told me to take certain precautions and told me to live a disciplined life,that is taking food at the right time and proper sleep.but,i did not follow his advice and after nearly 20 days i had a second the doctor has advised me to go for an MRI.according to the MRI report it states Elevated T2 Relaxometry of bilateral hippocampi. after seeing the report the doctor has advised me to take LEVIPIL (750mg) for a period of time.i wanted to know whether my case is serious and how long should i take this medicine.i have read that LEVIPIL has many side effects like hair loss and skin pigmentation.i am really worried about that.kindly please help me doctor. waiting for your response,thank you. Rohit Titus
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Hi Rohit,

Thank you for posting your query.

First of all, let me assure you that epilepsy is not a serious disease, and responds well to medical treatment.

If you can upload the MRI reports, it would be useful.

Levipil (levetiracetam) is among the safest anti-epileptic drugs and there is no need to worry about its side effects. At least 2-3 years of medications are necessary.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor